Burning skin all over body with rash hot to touch 5 weeks post-op (photo)

been on steroid cream steriods which helped keflex can this be from disovlable stiches or what? its not a change of soap nothing is diffrent started 3 weeks post op. i am now 5 weeks.

Doctor Answers (4)

BBA

+1
If you were my patient and I didn't know what was causing this, I would have you seen by a dermatologist.  You should ask your PS if they think this is indicated for you.


Toronto Plastic Surgeon
5.0 out of 5 stars 28 reviews

Skin changes after breast augmentation

+1

Make sure you're seeing your plastic surgeon to follow the treatment of your reaction.  You might want to consider massaging the breasts as well to help with the burning sensation.

Jeffrey E. Schreiber, MD
Baltimore Plastic Surgeon
5.0 out of 5 stars 69 reviews

Body Rash after Breast Surgery

+1
I highly doubt that the reaction is related to absorbable sutures. Most likely, the rash is related to the antibiotic used during surgery or another medication (pain). A contact dermatitis from steristrips, betadine, or tape would be localized and not systemic.

You may need oral steroids like a Medrol dose pack. Keep in contact with your PS and you may need a dermatology consultation.

Best wishes

George C. Peck, Jr, MD
West Orange Plastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

Burning skin all over body with rash hot to touch 5 weeks post-op

+1

I am sorry to hear about the complication you are experiencing.  I have not personally seen this complication result from absorbable sutures;  I have seen this most  commonly result from an allergic reaction to oral medication or topical surgical glue. Hypersensitivity to material in a bra is also possible.

 Depending on the rash distribution, your plastic surgeon will be able to provide you with a better idea of what started this immunologic cascade. At some point, down the line, allergy testing (by an allergist) may be helpful to you.

 Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 726 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.